Page 1 of 1

Doctor, please read.

PostPosted: April 24th, 2005, 10:05 pm
by garym
Doctor,

If you would, please take a minute and read the following quote, and if you can, take a look at the link listed below. Let me know what you think. Here is the excerpt from the article. Could this be the cause of spontaneous muscle discharges?


Quote:
Interestingly, Tanaka et al. [102] showed that fluoroquinolones decreased the blocking effects of Mg2+ and dizolcipine binding to the receptor channel. They, therefore, characterized the fluoroquinolones as “open channel blockers”. Considering the Mg2+ chelating properties of flouroquinolones which have been also postulated as a mechanism for fluorquinolone action in juvenile cartilage, it is tempting to speculate that the excitatory potency of fluoroquinoles might be based on activation of the NMDA by abolishing the Mg2+ block in the ion channel [59,98]. This would prolong the opening time of the channel, thus increasing intracellular Ca2+ concentrations and the excitability of the neuron.



Here is the link:
http://fqvictims.org/fqvictims/News/Adv ... echani.pdf

I appreciate any feedback on this one. It doesn't apply to most on this forum, but there are several of us with the quinolone link.

Take care,

Gary